A TEENAGER, who told his family he would ‘never reach 21’ died accidentally after taking a lethal cocktail of drugs, an inquest has concluded.
Arron Matschy, of Normandy Road, Worthing, died on September 30, at a flat in Albion Street, Southwick, after he took a combination of amphetamine, codeine and fentanyl.
During Friday’s inquest, at Centenary House, it was revealed the 19-year-old had inadvertently mixed a fatal concoction of drugs which broke down in his system, killing him.
Prior to his death, Mr Matschy had spent the week working with his father, Michael, in Hastings.
The inquest heard that on the night he died, he had been sleeping at his girlfriend, Toni Forrest’s home.
Mr Matschy snr told coroner Penelope Schofield that his son would occasionally go into a ‘dark side’ and said he believed his son had ‘self-esteem issues’.
“He always said to his siblings that ‘I will never reach 21’,” Mr Matschy said during the inquest. “Arron had this dark said that he would go to that even I couldn’t reach him.
“Once he was in there even I couldn’t reach him.”
Mr Matschy snr said he was aware of his son’s drug-taking habits but explained that his boy never took drugs while he was staying with him.
Speaking of his son’s drug problem, Mr Matschy added: “Arron had all the help that was available through social services. You name it he had it.
“But he just didn’t want to be helped in the end.
“You can lead a horse to water but you can’t train it to drink.”
However, in spite of this, coroner’s officer Lyn Ralfe described the teenager as an ‘incredibly hard working’ man who enjoyed spending the weekend with his girlfriend of three months.
A post-mortem report into Mr Matschy’s death revealed that he had traces of morphine, and two other drugs, in his body.
However, pathologists believed that these were the results of Mr Matschy’s body breaking down the toxins and that they had not been deliberately ingested, Mrs Ralfe said in a statement.
West Sussex coroner Penelope Schofield returned a verdict that Mr Matschy’s death was accidental.
”From the evidence I have heard it’s clear to me that he was mixing the drugs and probably had no idea of the potential cocktail he was building in his body,” she said. “The coroner’s officer said that some of those drugs could actually aggregate the toxicity of the other drugs.”